Alert archive / Virginia / Heat Advisories in 2016

Heat Advisory 2, NWS Blacksburg, VA

July 25, 20164 counties in Virginia

NWS Blacksburg, VA issued this heat advisory at Jul 25, 2016, 3:28 PM EDT for 4 counties in Virginia. It took effect at Jul 26, 2016, 12:00 PM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jul 25, 2016, 3:28 PM EDT (19:28 UTC)
In effect from
Jul 26, 2016, 12:00 PM EDT
Expired
Jul 26, 2016, 8:00 PM EDT
In force
8 hr
Issued by
NWS Blacksburg, VA

Counties Appomattox County, VA, Buckingham County, VA, Charlotte County, VA, Halifax County, VA

The radar

The Roanoke radar (KFCX), 138 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 7.5 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2016-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 192 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2016-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
192 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
1250 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

074 
WWUS71 KRNK 251928
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
328 PM EDT MON JUL 25 2016

...VERY HOT AND HUMID CONDITIONS TODAY AND TUESDAY...

.AFTERNOON TEMPERATURES WILL RISE INTO THE UPPER 90S TO AROUND
100 DEGREES THIS AFTERNOON AND TUESDAY AFTERNOON. THESE HOT
TEMPERATURES COMBINED WITH HIGH HUMIDITY WILL PRODUCE HEAT INDEX
VALUES AROUND 105 DEGREES FOR A FEW HOURS.

VAZ046-047-058-059-260330-
/O.NEW.KRNK.HT.Y.0002.160726T1600Z-160727T0000Z/
/O.CON.KRNK.HT.Y.0001.000000T0000Z-160726T0000Z/
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
INCLUDING THE CITIES OF...APPOMATTOX...SOUTH BOSTON...KEYSVILLE
328 PM EDT MON JUL 25 2016

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM EDT TUESDAY.

* LOCATIONS...SOUTH CENTRAL PIEDMONT OF VIRGINIA.

* HEAT INDEX VALUES...AROUND 105 DEGREES DUE TO TEMPERATURES IN 
  THE UPPER 90S...AND DEWPOINTS IN THE LOWER 70S.

* TIMING...THIS AFTERNOON AND TUESDAY AFTERNOON.

* IMPACTS...THE COMBINATION OF THE VERY HOT TEMPERATURES...HIGH
  HUMIDITY AND PROLONGED EXPOSURE OR ANY STRENUOUS ACTIVITY DURING
  THE AFTERNOON HOURS MAY LEAD TO HEAT RELATED ILLNESSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.   HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$
3 follow-up statements
805 
WWUS71 KRNK 260149
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
949 PM EDT MON JUL 25 2016

...VERY HOT AND HUMID CONDITIONS TUESDAY...

.TUESDAY WILL BE ANOTHER SULTRY DAY WITH AFTERNOON TEMPERATURES
RISING INTO THE MID TO UPPER 90S. THESE HOT TEMPERATURES COMBINED
WITH HIGH HUMIDITY WILL PRODUCE HEAT INDEX VALUES AROUND 105
DEGREES DURING THE AFTERNOON.

VAZ046-047-058-059-261000-
/O.CON.KRNK.HT.Y.0002.160726T1600Z-160727T0000Z/
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
INCLUDING THE CITIES OF...APPOMATTOX...SOUTH BOSTON...KEYSVILLE
949 PM EDT MON JUL 25 2016

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM EDT
TUESDAY...

* LOCATIONS...SOUTH CENTRAL PIEDMONT OF VIRGINIA.

* HEAT INDEX VALUES...AROUND 105 DEGREES DUE TO TEMPERATURES IN 
  THE UPPER 90S...AND DEWPOINTS IN THE LOWER 70S.

* TIMING...TUESDAY AFTERNOON.

* IMPACTS...THE COMBINATION OF THE VERY HOT TEMPERATURES...HIGH 
  HUMIDITY AND PROLONGED EXPOSURE OR ANY STRENUOUS ACTIVITY 
  DURING THE AFTERNOON HOURS MAY LEAD TO HEAT RELATED ILLNESSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.   HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$
800 
WWUS71 KRNK 260725
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
325 AM EDT TUE JUL 26 2016

...VERY HOT AND HUMID CONDITIONS AGAIN THIS AFTERNOON...

.ANOTHER SULTRY DAY CAN BE EXPECTED TODAY WITH AFTERNOON
TEMPERATURES RISING INTO THE MID TO UPPER 90S. THESE HOT
TEMPERATURES COMBINED WITH HIGH HUMIDITY WILL PRODUCE HEAT INDEX
VALUES AROUND 105 DEGREES DURING THE AFTERNOON.

VAZ046-047-058-059-261530-
/O.CON.KRNK.HT.Y.0002.160726T1600Z-160727T0000Z/
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
INCLUDING THE CITIES OF...APPOMATTOX...SOUTH BOSTON...KEYSVILLE
325 AM EDT TUE JUL 26 2016

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT
THIS EVENING...

* LOCATIONS...SOUTH CENTRAL PIEDMONT OF VIRGINIA.

* HEAT INDEX VALUES...AROUND 105 DEGREES DUE TO TEMPERATURES IN
  THE MID TO UPPER 90S...AND DEWPOINTS IN THE LOWER 70S.

* TIMING...THIS AFTERNOON.

* IMPACTS...THE COMBINATION OF THE VERY HOT TEMPERATURES...HIGH 
  HUMIDITY AND PROLONGED EXPOSURE OR ANY STRENUOUS ACTIVITY 
  DURING THE AFTERNOON HOURS MAY LEAD TO HEAT RELATED ILLNESSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.   HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$
362 
WWUS71 KRNK 261525
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
1125 AM EDT TUE JUL 26 2016

...VERY HOT AND HUMID CONDITIONS THIS AFTERNOON...

.ANOTHER SULTRY DAY CAN BE EXPECTED TODAY WITH AFTERNOON
TEMPERATURES RISING INTO THE MID TO UPPER 90S. THESE HOT
TEMPERATURES COMBINED WITH HIGH HUMIDITY WILL PRODUCE HEAT INDEX
VALUES AROUND 105 DEGREES DURING THE AFTERNOON.

VAZ046-047-058-059-270000-
/O.CON.KRNK.HT.Y.0002.160726T1600Z-160727T0000Z/
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
INCLUDING THE CITIES OF...APPOMATTOX...SOUTH BOSTON...KEYSVILLE
1125 AM EDT TUE JUL 26 2016

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* LOCATIONS...SOUTH CENTRAL PIEDMONT OF VIRGINIA.

* HEAT INDEX VALUES...AROUND 105 DEGREES DUE TO TEMPERATURES IN 
  THE MID TO UPPER 90S...AND DEWPOINTS IN THE LOWER 70S.

* TIMING...THIS AFTERNOON.

* IMPACTS...THE COMBINATION OF THE VERY HOT TEMPERATURES...HIGH 
  HUMIDITY AND PROLONGED EXPOSURE OR ANY STRENUOUS ACTIVITY 
  DURING THE AFTERNOON HOURS MAY LEAD TO HEAT RELATED ILLNESSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER.

TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION.   HEAT STROKE
IS AN EMERGENCY...CALL 9 1 1.

&&

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this heat advisory went out at Jul 25, 1:48 PM EDT, 1 hour 40 minutes earlier.

Area forecast discussion, Jul 25, 1:48 PM EDT, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
148 PM EDT Mon Jul 25 2016

.SYNOPSIS...
Strong high pressure aloft will continue to result in hot and
humid weather early this week. A weak cold front approaching from
the north should bring increasing chances of showers and
thunderstorms over the mountains this afternoon, and across the
region on Tuesday. This boundary looks to linger over the area
through the rest of the week with added showers and storms
possible each day.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 100 PM EDT Monday...
Increased pops for this afternoon matching closer to HiResw-arw
and the NAM. Regional WSR-88d showed scattered convection forming
across the mountains in the unstable air with li around minus 4.
more changes later this afternoon...

As of 956 AM EDT Monday...

Made some minor adjustments in temperatures for this morning into
this afternoon utilizing sfc obs,and their trends, then leaned
temperatures towards lamp guidance. As supported by Highres
models, allowed for some isolated cooling convection, mainly in
the mountains. May still have to adjust pops up for this afternoon
depending on the evolution of convection early this afternoon.
There is a slight risk to our north across northern West Virginia
and northern Virginia associated with shortwave rotating east.
Another hot and humid afternoon expected...with high temperatures
ranging from the mid 80s in the mountains to around the century
mark in the Piedmont. Heat advisory look good with heat indices
as high as 105 in the far east. More changes later...

As of 300 AM EDT Monday...

Upper ridge will continue to hold for the most part for one more day
before slowly weakening/flattening overnight as shortwave troughing
passes to the north. This continued subsidence along with progged 850
mb temps of around +24C espcly east will make for another very hot
afternoon. Still appears that dewpoints may again fall with mixing
later on but given more of a southwest trajectory and slowly rising
pwats, may see values out east stay a bit higher than the last few
days. This supports, espcly for impact, keeping the heat advisory
headlines going where in place with indices even around 100 back west
to the Blue Ridge. Expect actual high temps again in the 95-100 range
just east of the Blue Ridge, per latest slightly higher forecast
thickness, with 87-92 west where a bit more cloudiness and convection
could occur. Again appears that BCB and BLF have the best shot at
high temp records today.

Expanse of afternoon shra/tsra still a bit iffy given faint late day
cooling aloft far west/nw and slightly better moisture under strong
instability/theta-e. However forcing to remain well to the north closer
to the upstream front with orographics aided convection more likely
espcly I-77 corridor and perhaps southern Blue Ridge to start. Expect
some of this to slowly spread north/east with possible better
coverage and stronger storms affecting the far north late where
closer to the front/wave per latest WRF/Cam solutions. Otherwise still
mainly chance pops with little coverage southeast where will
remain under the ridging aloft for now.

Boundary sinks southward to just north of the area late tonight with
the axis of higher pwats and weak lift strung out from the western
slopes to across the north overnight. This may allow a corridor
for added convection to track along espcly during the evening
given likely leftover CAPE from such a hot afternoon. This seen in
a few models in showing weak low level convergence under
diffluence aloft far west and along the swath of higher theta-e
exiting the east. Will also have more shearing energy aloft across
the north along the bottom of the passing mid level trough, so
likely need to keep some pops in north-west overnight. Otherwise
partly to mostly cloudy and very muggy/warm with lows mostly in
the 70s, except for a few 60s in the cooler valleys, including
where earlier showers occurred.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/...
As of 330 AM EDT Monday...

The frontal boundary will wash out across the area tonight, then linger
across the region through the middle of the week. Meanwhile quasi zonal
flow aloft will keep pieces of short wave energy streaming in our
direction, followed by a more significant short wave that will bend the
flow to more of an eastern trof by the end of the week. There are also
indications that we will be in the right rear quad of a series of jet
streaks moving by to our north, providing us with some enhanced
synoptic lift. This all makes for unsettled weather with a good chance
for thunderstorms through midweek. Individual upstream short waves will
play a large role in triggering and maintaining convection but there is
too much uncertainty to get very specific deep into the forecast, so
will bias the POPs with a typical diurnal peak in the late afternoon
and will linger activity a bit linger into the night time periods.

While there will be ample instability to support vigorous convection,
the absence of significant shear will continue to limit our chances for
large scale organized severe weather, making pulse storms/clusters our
main threat. PWATs will also be climbing into the 1.5 to 2 inch range
so locally heavy rain will be an increasing concern, though the warm
and relatively dry antecedent conditions will be a limiting factor.

Temperatures will continue to a few degrees above normal through the
period. Highs will be in the low to mid 90s east of the Blue Ridge with
mid/upper 80s to the west.

&&

.LONG TERM /FRIDAY THROUGH SUNDAY/...
As of 315 PM EDT Sunday...

Amount of troffing in the eastern United States for the end of
the week is questionable. GFS was the more amplified while the
ECMWF was slightly flatter. Friday looks to be the next day with
any potential for decent upper support. Will have the higher
probability of precipitation on Friday and Saturday afternoon and
evening.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
As of 148 PM EDT Monday...

SCT to BKN MVFR clouds this afternoon with isolated to widely
scattered IFR conditions near thunderstorms. Ridging aloft will
remain in place this afternoon into tonight, with a bit better
low level convergence developing over the mountains ahead of a
weak cold front to the northwest. Given strong instability would
expect somewhat better tsra coverage mainly west of the Blue Ridge
this afternoon, with perhaps some of this shifting slowly east by
late in the day. Still overall coverage appears scattered to
widely scattered but more clustering potential mountains given
slow movement.

Will keep VCTS at most western sites including KBLF/KBCB and
KLWB this afternoon into tonight. Added the mention vcsh for KROA
with nearby convection.

Despite loss of heating the approach of an upstream cold front and
leftover instability/outflow may keep at least isolated convection
going this evening into tonight. The best chance for any storms
will occur across the north and west. Otherwise should return to
VFR outside of any leftover tsra this evening prior to patchy fog
formation again late.

Ridge is slowly breaking down Tuesday with scattered MVFR/IFR showers
and thunderstorms possible mainly during the afternoon and
evening hours.

Medium to high confidence in ceilings, visibilities and winds
during the taf period.

Extended aviation discussion...

The ridge will weaken through mid week as an initial cold front
sinks toward the area from the northwest. This should bring about
an increase in daily convective coverage Tuesday late afternoon
and evening into Friday with periodic MVFR/IFR possible depending
on exactly how far south the front makes it. Late night and early
morning fog will likely occur at the usual valley locations, and
those chances increase across the entire region if any rain occurs
during the afternoon or evening at any site.

&&

.CLIMATE...
Record high temperatures for Monday (7/25)

Roanoke.....100 in 1934
Lynchburg...102 in 1934
Danville....102 in 2010
Blacksburg...92 in 1987
Bluefield....90 in 1987

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Heat Advisory until 8 PM EDT this evening for VAZ046-047-058-
     059.
NC...None.
WV...None.

&&

SYNOPSIS...JH/RCS
NEAR TERM...JH/KK
SHORT TERM...MBS
LONG TERM...AMS/MBS
AVIATION...JH/KK
CLIMATE...JH
Hazardous weather outlook, Jul 25, 4:33 AM EDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
433 AM EDT MON JUL 25 2016

VAZ018>020-023-024-035-WVZ043-044-507-508-260845-
CRAIG-ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE-AMHERST-SUMMERS-MONROE-
EASTERN GREENBRIER-WESTERN GREENBRIER-
433 AM EDT MON JUL 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTHWEST
VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO ISOLATED SEVERE THUNDERSTORMS PRODUCING DAMAGING WIND
GUSTS COULD OCCUR AHEAD OF A COLD FRONT LATER THIS AFTERNOON AND
EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ004>006-020-VAZ043>045-260845-
STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-CAMPBELL-
433 AM EDT MON JUL 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH
CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

HOT AND HUMID CONDITIONS WILL PERSIST TODAY WITH HEAT INDEX VALUES
BETWEEN 100 AND 104 DEGREES THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ046-047-058-059-260845-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
433 AM EDT MON JUL 25 2016

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND SOUTH
CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001>003-018-019-VAZ007-009>017-022-032>034-WVZ042-260845-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES-
WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-ROANOKE-PATRICK-
FRANKLIN-BEDFORD-MERCER-
433 AM EDT MON JUL 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL
VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 25, 1:44 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
144 PM EDT MON JUL 25 2016

VAZ033-034-044-251845-
BEDFORD-PITTSYLVANIA-FRANKLIN-
144 PM EDT MON JUL 25 2016

...A STRONG THUNDERSTORM WILL AFFECT
NORTHWESTERN PITTSYLVANIA...EAST CENTRAL FRANKLIN AND SOUTH CENTRAL
BEDFORD COUNTIES...

AT 144 PM EDT...A STRONG THUNDERSTORM WAS NEAR ROCKY MOUNT...MOVING
EAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...
PENHOOK...
NORTH SHORE...
UNION HALL...
AND AJAX.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3697 7987 3706 7988 3716 7947 3693 7955
TIME...MOT...LOC 1744Z 261DEG 10KT 3702 7981

RS
Special weather statement, Jul 25, 3:11 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
311 PM EDT MON JUL 25 2016

VAZ017-032-252015-
FLOYD-PATRICK-
311 PM EDT MON JUL 25 2016

...A STRONG THUNDERSTORM WILL AFFECT
NORTHEASTERN PATRICK AND SOUTHEASTERN FLOYD COUNTIES...

AT 311 PM EDT...A STRONG THUNDERSTORM WAS OVER ROCKY KNOB RECREATION
AREA...MOVING NORTHEAST ALONG THE BLUE RIDGE AT 10 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WOOLWINE...
ROCKY KNOB RECREATION AREA...
ROCKY KNOB SUMMIT...
BUFFALO RIDGE...
AND CHARITY.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3682 8043 3694 8024 3690 8020 3687 8023
      3686 8017 3680 8012 3671 8036
TIME...MOT...LOC 1911Z 241DEG 10KT 3681 8034

RS
Special weather statement, Jul 25, 3:15 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
315 PM EDT MON JUL 25 2016

NCZ002-VAZ015-016-252015-
ALLEGHANY-CARROLL-GRAYSON-
315 PM EDT MON JUL 25 2016

...A STRONG THUNDERSTORM WILL AFFECT
NORTHEASTERN ALLEGHANY COUNTY IN NORTHWESTERN NORTH CAROLINA...
SOUTHEASTERN GRAYSON AND SOUTHWESTERN CARROLL COUNTIES IN
SOUTHWESTERN VIRGINIA AND THE CITY OF GALAX...

AT 314 PM EDT...A STRONG THUNDERSTORM WAS NEAR INDEPENDENCE...MOVING
NORTHEAST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
GALAX...
SPARTA...
INDEPENDENCE...
FRIES...
AND ENNICE.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3658 8121 3675 8092 3657 8077 3656 8083
      3656 8090 3654 8092 3649 8114
TIME...MOT...LOC 1914Z 241DEG 9KT 3658 8109

RS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 9:15 PM EDTSpecial Weather StatementRNKBland30 min
Jul 25, 1:44 PM EDTSpecial Weather StatementRNKFranklin61 min
Jul 25, 3:11 PM EDTSpecial Weather StatementRNKFloyd64 min
Jul 25, 3:15 PM EDTSpecial Weather StatementRNKCity of Galax60 min
Jul 25, 5:11 PM EDTSpecial Weather StatementRNKRoanoke, City of Roanoke, City of Salem34 min
Jul 25, 5:25 PM EDTSpecial Weather StatementRNKBedford20 min
Jul 25, 5:39 PM EDTSpecial Weather StatementRNKCity of Salem21 min
Jul 25, 6:01 PM EDTSpecial Weather StatementRNKBedford29 min

Nearby

Heat Advisories in Virginia, 2016Every heat advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.